MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP3010X
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation.The device returned with numerous kinks evident along the hypotube.The stylette returned loaded in the inner lumen.The stylette was partially removed from the device.Residue was visible on the surface of the stylette.The distal shaft was slightly stretched and kinked approx.7cm distal to the guidewire entry port.There was no stretching of the distal tip.
 
Event or Problem Description
It was reported that the physician was attempting to use two euphora rx balloons.No damage was noted to the device packaging and no issues were noted when removing the devices from the hoop/tray.The devices were inspected with no issues noted.Negative prep was performed with no issues noted.It was reported that issues were encountered when trying to remove the stylet on both devices.The devices were flushed in the hoop/placed in a bowl of saline to activate the hydrophilic coating.The physician did say he had difficulty removing the stylet but was able to do so and the stylet issue had no impact on the patient as he was able to dilate.The physician wanted to use the 2nd balloon to dilate the lesion again but the stylet could not be removed.After initial resistance was encountered when removing the sheath/ stylette the physician pulled harder and ripped his glove, this occurred with the 2nd balloon.
 
Additional Manufacturer Narrative
Recall ticked in error.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6787770
Report Number9612164-2017-01099
Device Sequence Number132594
Product Code LOX
UDI-Device Identifier00643169560130
UDI-Public00643169560130
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2018
Device Catalogue NumberEUP3010X
Device Lot Number212118703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2017
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1